MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA082901A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypovolemic Shock (1917); Cardiogenic Shock (2262)
Date of Event 01/26/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient medical history includes but is not limited to: liver cancer currently being treated with tace, aaa, alcohol dependence, hypertension, joint pain, left leg pain, liver lesion, left lobe, liver mass, pad.Concomitant medical products: patient medications include but are not limited to: acetaminophen.The instructions for use (ifu) for the gore® viabahn® endoprosthesis states the following: hazards and adverse events, procedure related: as with all procedures that utilize techniques for introducing a catheter into a vessel, complications may be expected.These complications include, but are not limited to: death.
 
Event or Problem Description
On (b)(6) 2021, this patient underwent endovascular treatment of a symptomatic abdominal aortic aneurysm with short distance claudication of both lower extremities and bilateral iliac artery occlusions; with complete occlusion of the right external iliac artery (rcia) and left common iliac artery (lcia).Post dissection of the bilateral cia¿s a gore® viabahn® vbx balloon expandable endoprosthesis (vbx stent graft) was advanced and deployed within the rcia and extended with a gore® viabahn® endoprosthesis with heparin bioactive surface down to the reia and inflated to 12mmhg.A 16 fr sheath was then advanced through the right iliac viabahn® system and a gore® excluder® trunk ipsilateral leg component featuring c3® delivery system was advanced and deployed just distal to the renal arteries.A second trunk ipsilateral leg component of the same size was then advanced and deployed to overlap the first one.Angioplasty of the entire system was performed all the way down to the common and external iliac¿s.Completion angiography demonstrated no endoleak and a widely patent graft system and a femoral to femoral artery bypass was performed.An angiograph was performed and showed two areas of sluggish flow within the bypass system and a gore® viabahn® endoprosthesis was implanted and dilated with a 8mm diameter balloon.Completion imaging was performed and demonstrated inline and brisk, pulsatile flow.The patient tolerated the procedure and was transferred to recovery in fair condition.On (b)(6) 2021, the patient expired from a likely combination of cardiogenic shock and hypovolemic shock.The patient suffered hepatocellular carcinoma and presume to develop hepatic coagulopathy on top of arteriosclerotic cardiovascular disease.
 
Additional Manufacturer Narrative
H6: corrected code.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6: corrected information, lot number was provided and a device history review was conducted.
 
Additional Manufacturer Narrative
H6: added component code h6: code(s): 4117, 3331: a review of the manufacturing records for the device was unable to be conducted as the lot number(s) was not available, as such no udi was able to be generated.Previous medwatch indicated an analysis was performed; no analysis was performed.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11440247
Report Number2017233-2021-01744
Device Sequence Number3243416
Product Code PRL
UDI-Device Identifier00733132637546
UDI-Public00733132637546
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberBXA082901A
Device Catalogue NumberBXA082901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer02/15/2021
02/15/2021
02/15/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date09/01/2021
11/12/2021
11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Death;
Patient Age67 YR
Patient SexMale
Patient Weight54 KG